Metrika

, Volume 24, Issue 1, pp 215–227 | Cite as

Convergence in distribution of minimum-distance estimators

  • E. Bolthausen
Article

Abstract

It is shown that (under some regularity conditions) minimum distance estimators for a (possibly multidimensional) real parameter of a family of univariate continuous distribution functions have an asymptotic distribution. If the distance is derived from the mean-square norm it is proved that the asymptotic distribution is normal. Weak convergence of empirical distribution to the Brownian bridge is the essential tool for the proof.

Keywords

Distribution Function Stochastic Process Probability Theory Economic Theory Minimum Distance 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Billingsley, P.: Convergence of probability measures. New York 1968.Google Scholar
  2. Blackman, J.: On the approximation of a distribution function by an empirical distribution. Ann. Math. Stat.26, pp. 256–267, 1955.Google Scholar
  3. Darling, P.A.: The Cramér-Smirnov test in the parametric case. Ann. Math. Stat.26, pp. 1–20, 1955.Google Scholar
  4. Durbin, J.: Weak convergence of the sample distribution function when parameters are estimated. Ann. Stat.1, pp. 279–290, 1973.Google Scholar
  5. Kac, M., J. Kiefer, andJ. Wolfowitz: On tests of normality and other tests of fit based on distance methods. Ann. Math. Stat.26, pp. 188–211, 1955.Google Scholar
  6. Knüsel, L.F.: Über Minimum-Distanz-Schätzungen, Published Ph.D. Thesis, Swiss Federal Institute of Technology, Zürich 1969.Google Scholar
  7. Pfanzagl, J.: Consistent estimation in the presence of incidental parameters. Metrika15, pp. 141–148, 1970.Google Scholar
  8. Pyke, R.: Asymptotic results of rank statistics, Nonparametric techniques in statistical inference (Proc. Symp. Indiana Univ., Bloomington, Inc. 1969), pp. 21–40, London 1970.Google Scholar
  9. Sahler, W.: Estimation by minimum-discrepancy methods. Metrika16, pp. 85–106, 1970.Google Scholar
  10. Skorohod, A.V.: Limit theorems for stochastic processes, Theor. Prob. Appl.1, pp. 261–290. 1956.Google Scholar
  11. Wolfowitz, H.: Estimation by the minimum distance method. Ann. Inst. Stat. Math.5, pp. 9–23. 1953.Google Scholar

Copyright information

© Physica-Verlag Rudolf Liebing KG 1977

Authors and Affiliations

  • E. Bolthausen
    • 1
  1. 1.Fachgruppe StatistikUniversität KonstanzKonstanz

Personalised recommendations